3 doctors weighed in:

Can not taking birthcontrol for a week cause spotting?

3 doctors weighed in
Dr. Ralph Morgan Lewis
Family Medicine
2 doctors agree

In brief: Yes

Not taking bc pills even for a day can upset the hormonal balance the pills have established so that spotting may occur. Some women's systems are so sensitive that taking pill at different time of day can upset the balance.
If you do not tolerate the pill you are on, you should consult with your doc to find one you tolerate better or to discuss an alternate form of birth control.

In brief: Yes

Not taking bc pills even for a day can upset the hormonal balance the pills have established so that spotting may occur. Some women's systems are so sensitive that taking pill at different time of day can upset the balance.
If you do not tolerate the pill you are on, you should consult with your doc to find one you tolerate better or to discuss an alternate form of birth control.
Dr. Ralph Morgan Lewis
Dr. Ralph Morgan Lewis
Thank
Get help from a real doctor now
Dr. Adam Levy
Board Certified, Obstetrics & Gynecology
33 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors